MAUDE Adverse Event Report: COVIDIEN SURGICAL SIGNIA; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL SIGNIA; STAPLE, IMPLANTABLE
Model Number SIGADAPTSHORT
Medical Device Problem Codes Break (1069); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant products: egia60amt - egia60amt egia 60 artic med thick sulu - lot#: unknown sigphandle - sig power sigphandle handle - sn: unknown sigadaptstnd - sig power sigadaptstnd linear adapter - sn: (b)(6) sig60amt - tri-staple 2.0 60 artic med thick sulu - lot#: p1m0570 sig30ctav - tri 2.0 sig30ctav 30 ct vsclr 12mm - lot#: n4e1903y sig30ctav - tri 2.0 sig30ctav 30 ct vsclr 12mm - lot#: n4e1903y.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a laparoscopic procedure, the device partially fired, became lodged on the specimen, and became stuck, requiring removal by cutting it out of the patient¿s body.These complications led to an extended surgical time.The issue was resolved by resecting and re-stapling using a new reload, medtronic's initial evaluation of the incident device found that several millimeters of material were found to be sheared from the distal end of the firing rod.Pli50: medtronic's initial evaluation of the incident device found, the incomplete retraction could be traced to the damage to the firing rod of returned adapter.Pli60: medtronic's initial evaluation of the incident device found, the incomplete retraction could be traced to the damage to the firing rod of returned adapter.Pli70: medtronic's initial evaluation of the incident device found, the incomplete retraction could be traced to the damage to the firing rod of returned adapter.

Brand Name
SIGNIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24795910
Report Number1219930-2026-02259
Device Sequence Number10706884
Product Code GDW
UDI-Device Identifier10884521543829
UDI-Public(01)10884521543829(11)250827
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGADAPTSHORT
Device Catalogue NumberSIGADAPTSHORT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2026
Initial Report FDA Received Date04/06/2026
Date Device Manufactured08/27/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexUnknown